MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J771D
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).The product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one opened sample of product code j771 was received for evaluation, the swage and attachment area of the needle were noted to be as expected.The strands were broken in multiples pieces due to the suture has begun with the process of degradation.The product code j771 contains absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and functional test cannot be performed due to sample condition.The foil was inspected and multiples holes in cavity and excessive wrinkles were noted.This condition contributed to degradation of the suture.Additional information was requested, and the following was obtained: was the needle found detached inside the package or did it pull off while opening the package? the needle found detached inside the package.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no further information is available.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain: no further information is available.Patient¿s current status? no further information is available.Please provide procedure date and name: no further information is available.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.When opening the package, it was found that the suture had been detached from the needle.It was a control release needle.The operation time was extended within 30 minutes.Upon evaluation of the returned device, it was noted that multiples holes in cavity and excessive wrinkles were noted.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 8X18IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11850959
Report Number2210968-2021-04781
Device Sequence Number19774882
Product Code GAM
UDI-Device Identifier10705031042858
UDI-Public10705031042858
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberJ771D
Device Catalogue NumberJ771D
Device Lot NumberLCK640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1